Alert archive / Wyoming / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this winter storm warning at Jan 9, 2011, 1:15 PM MST for Fremont County, Natrona County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 1:15 PM MST (20:15 UTC)
- Expired
- Jan 9, 2011, 5:06 PM MST
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 62 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006 WWUS45 KRIW 092015 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 115 PM MST SUN JAN 9 2011 ...SNOW WILL CONTINUE INTO THIS EVENING OVER FREMONT AND NATRONA COUNTIES AS WELL AS THE BIGHORN MOUNTAINS... .A WINTER STORM WILL CONTINUE TO IMPACT PORTIONS OF CENTRAL WYOMING TODAY. LIGHT TO MODERATE SNOW WILL CONTINUE OVER THE BIGHORNS...JOHNSON...FREMONT AND NATRONA COUNTIES TODAY THEN DIMINISHING THIS EVENING. WYZ010-092115- /O.CAN.KRIW.WW.Y.0001.000000T0000Z-110110T0100Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 115 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER WEATHER ADVISORY. AFTER RECEIVING AROUND THREE INCHES OF SNOW IN THE BUFFALO AREA...THE SNOWFALL HAS BECOME VERY LIGHT. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ WYZ017-018-100100- /O.UPG.KRIW.WW.Y.0001.000000T0000Z-110110T0100Z/ /O.NEW.KRIW.WS.W.0001.110109T2015Z-110110T0400Z/ WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 115 PM MST SUN JAN 9 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...LIGHT TO MODERATE SNOWFALL WILL CONTINUE THIS AFTERNOON...TAPERING OFF IN THE EVENING. * SNOW ACCUMULATIONS...SNOWFALL OF 4 TO 6 INCHES HAS FALLEN OVER FREMONT COUNTY TODAY...TOTAL SNOWFALL OF 5 TO 9 INCHES WITH THE HEAVIER AMOUNTS ALONG THE WIND RIVER MOUNTAINS IS EXPECTED BY 9 PM MST. * WIND AND VISIBILITY...NORTH WIND AT 10 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. THE SNOW WILL REDUCE THE VISIBILITY TO LESS THAN A QUARTER MILE AT TIMES. * IMPACTS...ROADS WILL BE VERY SLICK AND ICY TODAY ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ020-100100- /O.UPG.KRIW.WW.Y.0001.000000T0000Z-110110T0100Z/ /O.NEW.KRIW.WS.W.0001.110109T2015Z-110110T0400Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 115 PM MST SUN JAN 9 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...LIGHT TO MODERATE SNOWFALL WILL CONTINUE THIS AFTERNOON...TAPERING OFF IN THE EVENING. * SNOW ACCUMULATIONS...SNOWFALL OF 4 TO 7 INCHES HAS FALLEN IN THE CASPER AREA TODAY. TOTAL SNOWFALL OF 5 TO 10 INCHES WITH THE HEAVIER AMOUNTS NEAR CASPER MOUNTAIN ARE EXPECTED BY 9 PM MST. * WIND AND VISIBILITY...NORTH WIND AT 15 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. THE SNOW WILL REDUCE THE VISIBILITY TO A QUARTER MILE OR LESS AT TIMES. * IMPACTS...ROADS WILL BE VERY SLICK AND ICY TODAY ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ008-009-100100- /O.CON.KRIW.WW.Y.0001.000000T0000Z-110110T0100Z/ BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- 115 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TODAY...TAPERING OFF THIS EVENING. * SNOW ACCUMULATIONS...SNOWFALL AROUND 6 INCHES HAS FALLEN IN THE BIGHORN MOUNTAINS. TOTAL SNOWFALL OF 7 TO 9 INCHES WITH LOCALLY HIGHER AMOUNTS ABOVE SHELL IS EXPECTED. * WIND AND VISIBILITY...NORTHWEST WINDS OF 15 TO 25 MPH WILL BLOW ACROSS THE OPEN AREAS AND RIDGE TOPS. VISIBILITIES WILL BE REDUCED UNDER A QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL OVER POWDER RIVER AND GRANITE PASS WILL BE HAMPERED BY SLICK AND SNOW COVERED ROADS ALONG WITH SHARPLY REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ019-100100- /O.CON.KRIW.WW.Y.0001.000000T0000Z-110110T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 115 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...LIGHT TO MODERATE SNOWFALL WILL CONTINUE TODAY...TAPERING OFF IN THE EARLY EVENING. * SNOW ACCUMULATIONS...SNOWFALL OF 2 TO 3 INCHES HAS FALLEN OVER THE AREA. TOTAL SNOWFALL 3 TO 5 INCHES WITH LOCALLY HEAVIER AMOUNTS IS EXPECTED. * WIND AND VISIBILITY...NORTH WIND AT 15 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. THE SNOW WILL REDUCE THE VISIBILITY TO LESS THAN ONE QUARTER MILE AT TIMES. * IMPACTS...ROADS WILL BE VERY SLICK AND ICY TODAY ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ011-100100- /O.CON.KRIW.WW.Y.0001.000000T0000Z-110110T0100Z/ SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...KAYCEE 115 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE TODAY...TAPERING OFF IN THE EVENING. * SNOW ACCUMULATIONS...SNOWFALL OF 3 TO 4 INCHES HAS FALLEN AROUND KAYCEE. TOTAL SNOWFALL OF 4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE MOUNTAINS IS EXPECTED. * WIND AND VISIBILITY...NORTH WIND AT 15 TO 25 MPH WILL CREATE SOME BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...EXPECT A THIN LAYER OF BLACK ICE TO FORM UNDER ACCUMULATING SNOWFALL ON AREA ROADS AND HIGHWAYS CAUSING EXTREMELY SLICK CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ C.BAKER
1 follow-up statement
263 WWUS45 KRIW 100006 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 506 PM MST SUN JAN 9 2011 WYZ017-018-020-100115- /O.CAN.KRIW.WS.W.0001.000000T0000Z-110110T0400Z/ WIND RIVER BASIN-LANDER FOOTHILLS-NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER...CASPER 506 PM MST SUN JAN 9 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS TAPERED OFF ACROSS THE WIND RIVER BASIN. OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH THE EVENING WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION EXPECTED. $$ WYZ008-009-011-019-100115- /O.CAN.KRIW.WW.Y.0001.000000T0000Z-110110T0100Z/ BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- SOUTHEAST JOHNSON COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...KAYCEE...JEFFREY CITY 506 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED OR TAPERED OFF TO VERY LIGHT SNOW ACROSS MOST OF THE AREA. SCATTERED TO OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH THE EVENING WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION EXPECTED. $$ AEM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 3:26 AM MST, 9 hours 49 minutes earlier.
Area forecast discussion, Jan 9, 3:26 AM MST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 326 AM MST SUN JAN 9 2011 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT UPPER LOW SPINNING ALONG THE MT/CA BORDER THIS MORNING WITH JET DIGGING SOUTH AND EAST OVER THE CENTRAL GREAT BASIN. SHORTWAVE ENERGY LIFTING NORTHEAST OVER CENTRAL WYOMING WITH DRY AIR MOVING IN ALOFT. LOW/MID LEVEL MOISTURE REMAINS...ESPECIALLY EAST OF THE DIVIDE. MID LEVEL CIRCULATION OVER SOUTHEAST FREMONT COUNTY AS OF 08Z WITH MODERATE TO HEAVY SNOWFALL FALLING FROM RIVERTON EAST TO CASPER. THE FIRST OF THIS STARTED LAST EVENING ALONG THE NATRONA/FREMONT COUNTY LINE AND EXPLODED...SPREADING EAST AN WEST. THE MID LEVEL CIRCULATION WILL MOVE EAST THROUGH THE MORNING EXITING NATRONA BETWEEN 12 AND 15Z. THIS SHOULD REALLY DIMINISH THE SNOWFALL AROUND THE AREA. WILL STILL HAVE THE LOW LEVEL NORTH TO EAST FLOW IN PLACE WHICH WILL KEEP MAINLY LIGHT SNOW/FLURRIES FALLING AT TIMES. WILL CANCEL THE ADVISORIES IN YELLOWSTONE...ABSAROKAS AND BIG HORN BASIN...AND LET THE REMAINDER RUN THEIR COURSE...WHICH WILL CONTINUE TO BE IMPACTED BY THE CIRCULATION THROUGH LATE MORNING AT LEAST. FLURRIES WILL LINGER OVERNIGHT OVER THE CENTRAL AND MOUNTAINS WITH NO ADDITIONAL ACCUMULATION EXPECTED. ARCTIC FRONT MOVES INTO WYOMING AROUND MID DAY WITH TEMPERATURES FALLING FROM THE MID TEENS AND LOWER 20S INTO THE SINGLE DIGITS TO LOWER TEENS BEHIND IT. WITH PARTIAL CLEARING TONIGHT WILL SEE TEMPERATURES PLUMMET BELOW ZERO...WITH WESTERN AND CENTRAL VALLEYS/BASINS DROPPING INTO THE TEENS TO EVEN 20S BELOW ZERO. AREAS IN THE UPPER GREEN BASIN COULD FALL TO 30 BELOW. HIGHS MONDAY WILL STRUGGLE INTO THE SINGLE DIGITS...WITH SOME BELOW ZERO HIGHS POSSIBLE IN THE VALLEYS/BASINS. THE UPPER LOW SLOWLY DRIFTS EAST THROUGH MONDAY EVENING. A WEAK WAVE ROTATES AROUND IT BRINGING A CHANCE OF LIGHT SNOW TO THE WEST MONDAY NIGHT INTO TUESDAY MORNING. COULD SEE LOCALLY AN INCH THERE. UPPER LOW FINALLY GETS KICKED OUT TUESDAY AFTERNOON AS A PACIFIC JET APPROACHES THE COAST MOVING ONSHORE TUESDAY NIGHT. STRONG WARM AIR ADVECTION MOVES IN WITH TEMPERATURES MODERATING NICELY. HOWEVER...INVERSIONS WILL DEVELOP OVER THE VALLEYS/BASINS WITH COLD AIR TRAPPED THERE...WITH TEMPERATURES MODERATING ELSEWHERE. LONG TERM...WEDNESDAY THROUGH SUNDAY A WEST NORTHWEST FLOW ALOFT WILL PREVAIL WEDNESDAY THROUGH SUNDAY. THIS FLOW WILL HELP REMOVE THE COLD AIRMASS BY THURSDAY IN MOST PLACES. HOWEVER...SOME BASINS AND JOHNSON COUNTY WILL NOT WARM UP AS FAST AS THE MIXED LOCATIONS. THEN THE COLD AIRMASS MAKES A FEW ATTEMPTS AT PUSHING SOUTH FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. THE FAR NORTH AND EAST ZONES WOULD BE IMPACTED WITH NATRONA COUNTY IN THE BATTLE ZONE BETWEEN A MILD SW WIND VERSUS A SHALLOW VERY COLD AIRMASS. IF THE FRONT WERE TO MAKE IT AS FAR SOUTH AS CASPER IT WOULD LIKELY MIX OUT DURING THE MIDDAY HOURS. THUS TEMPERATURE FORECASTS QUITE A CHALLENGE IN THE EXTENDED AS MODEL TIMING OF PASSING SHORTWAVES IN THE NW FLOW WILL IMPACT THE COLD FRONT POSITION. THE WESTERN WY MOUNTAINS AND FAR WEST VALLEYS LOOK TO SEE PERIODS OF SNOW FROM WEDNESDAY AFTERNOON THROUGH SUNDAY. MODEL TIMING OF SHORTWAVES WILL BE AN ISSUE AS TO WHEN HEAVIER BURSTS OF SNOW WILL OCCUR. GFS/ECMWF TIMING IS OFF WITH SHORTWAVES FRIDAY THROUGH SUNDAY. HAVE KEPT FAIRLY HIGH PRECIP CHANCES THROUGH THE EXTENDED FORECAST. HIGHLIGHTS WILL LIKELY BE NEEDED WHEN THE TIME DRAWS CLOSER. PARTS OF THE NORTH MAY ALSO SEE SOME PRECIP AT TIMES AS THE FRONT WILL INTERACT WITH THE SHORTWAVES. THE CENTRAL AND SOUTH ZONES SHOULD BE THE DRIEST WITH ONLY SCATTERED PRECIP WHEN THE SHORTWAVES PASS THROUGH THE REGION. FINALLY...THE FAVORED AREAS WILL SEE BOUTS OF GUSTY WIND WITH 25 TO 40 MPH EXPECTED AND GUSTS AROUND 50 MPH. && .AVIATION... EAST OF THE DIVIDE...AN ARCTIC COLD FRONT WILL CONTINUE TO PUSH SOUTH TODAY. A MID LEVEL CIRCULATION ALONG THE FRONT WILL COMBINE TO PRODUCE WIDESPREAD IFR/LIFR CIGS AND VSBYS IN -SN/SN...MOUNTAIN OBSCURATIONS...VCNTY KLND-KRIW-KCPR ROUTES. THESE CONDITIONS WILL GRADUALLY IMPROVE 20Z SUN-03Z MON. MVFR CIGS AND VSBYS IN -SN WILL PREVAIL FURTHER NORTH WITH LOCAL IFR CONDITIONS...OR VCNTY AND NORTH OF A KCOD-KWRL-KBYG LINE. THESE MVFR CONDITIONS WILL GRADUALLY IMPROVE THROUGH SUNDAY NIGHT. WEST OF THE DIVIDE...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE INTERSTATE 80 CORRIDOR THIS MORNING SPREADING AREAS OF MVFR/IFR CIGS AND VSBYS IN -SN ALONG THE INTERSTATE 80 CORRIDOR. FURTHER NORTH WIDESPREAD MOUNTAIN OBSCURATIONS WILL BE ENCOUNTERED IN -SN WITH OCCASIONAL MVFR/IFR CONDITIONS IN -SN OVER THE VALLEYS...VCNTY KBPI-KPNA-KJAC. && .FIRE WEATHER... SNOW WILL PERSIST EAST OF THE DIVIDE TODAY WITH SIGNIFICANT SNOWFALL EXPECTED OVER EASTERN FREMONT...NATRONA...JOHNSON COUNTIES AND THE SOUTH AND EAST BIG HORN BASIN AND THE BIG HORN MOUNTAINS AS WELL...TAPERING TO FLURRIES THIS AFTERNOON/EVENING. AN ARCTIC FRONT WILL MOVE THROUGH THIS AFTERNOON USHERING IN EVEN COLDER TEMPERATURES. SUBZERO LOWS TONIGHT WILL BE COMMON...AND AS COLD AS 30 BELOW IN THE UPPER GREEN BASIN. HIGHS MONDAY WILL STRUGGLE INTO THE SINGLE DIGITS...POSSIBLY NOT EVEN REACHING ZERO SOME AREAS. IT WILL REMAIN COLD THROUGH MID WEEK BEFORE MODERATING IN THE MOUNTAINS. THOUGH INVERSIONS WILL KEEP THE VALLEYS/BASINS COLD. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MST THIS EVENING WYZ008>011-020. && SHORT TERM...TWB LONG TERM...AR AVIATION...AEM FIRE WEATHER...TWB
Hazardous weather outlook, Jan 9, 4:40 AM MST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 440 AM MST SUN JAN 9 2011 WYZ001>020-022>030-101200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 440 AM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORIES FOR JOHNSON AND NATRONA COUNTIES AND THE BIGHORN MOUNTAINS FOR TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE SNOW WILL GRADUALLY TAPER FROM WEST TO EAST WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOWFALL EXPECTED OVER JOHNSON AND NATRONA COUNTIES AND THE BIGHORN MOUNTAINS. THE HARDEST AREAS WILL BE BETWEEN POWDER RIVER AND MONETA. SNOWFALL IN FREMONT COUNTY WILL RANGE FROM 1 TO 3 INCHES TODAY. ROADS ACROSS NORTHERN AND CENTRAL WYOMING WILL BE SLICK AND SNOWPACKED WITH SOME ICY SPOTS. WIDESPREAD SUBZERO LOWS ARE EXPECTED TONIGHT. TEENS TO EVEN SOME 20S BELOW ZERO ARE EXPECTED IN THE WESTERN AND CENTRAL VALLEYS AND BASINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRIGID TEMPERATURES WILL PERSIST MONDAY AND TUESDAY...WITH WIDESPREAD SUBZERO LOW TEMPERATURES EXPECTED. THEN SOME MODERATION WILL OCCUR NEXT WEDNESDAY AND THURSDAY. THERE WILL BE THE POTENTIAL FOR SIGNIFICANT SNOWFALL IN THE WESTERN WYOMING MOUNTAINS WEDNESDAY AFTERNOON THROUGH SATURDAY. STAY TUNED FOR UPDATES ON THIS WEATHER EVENT IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Local storm report, Jan 9, 1:04 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0204 PM MDT SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM SNOW 2 E RIVERTON 43.03N 108.38W
01/08/2011 M0.00 INCHES FREMONT WY TRAINED SPOTTER
0119 PM SNOW 1 WSW CANYON 44.72N 110.51W
01/09/2011 E3.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0119 PM HEAVY SNOW 16 N PAHASKA 44.73N 109.91W
01/09/2011 E8.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0119 PM SNOW 10 W PAHASKA 44.48N 110.16W
01/09/2011 E3.00 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0119 PM SNOW 4 WSW PAHASKA 44.48N 110.04W
01/09/2011 E2.00 INCHES YELLOWSTONE WY MESONET
SYLVAN ROAD SNOTEL
0119 PM SNOW 25 NE MORAN JUNCTION 44.15N 110.22W
01/09/2011 E5.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0119 PM SNOW 21 W CLARK 44.94N 109.57W
01/09/2011 E4.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0119 PM HEAVY SNOW 19 WSW WAPITI 44.38N 109.79W
01/09/2011 E6.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0120 PM HEAVY SNOW 14 NE PAHASKA 44.65N 109.78W
01/09/2011 E8.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0120 PM SNOW 18 SW CODY 44.30N 109.24W
01/09/2011 E2.00 INCHES PARK WY MESONET
MARQUETTE SNOTEL
0120 PM SNOW 18 WSW MEETEETSE 44.03N 109.18W
01/09/2011 E2.00 INCHES PARK WY MESONET
TIMBER CREEK SNOTEL
0120 PM SNOW 26 WSW CLARK 44.80N 109.66W
01/09/2011 E4.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
0121 PM SNOW 28 E LOVELL 44.80N 107.84W
01/09/2011 E3.00 INCHES BIG HORN WY MESONET
BALD MOUNTAIN SNOTEL
0121 PM HEAVY SNOW 14 NE SHELL 44.68N 107.58W
01/09/2011 E6.00 INCHES BIG HORN WY MESONET
BONE SPRINGS DIVIDE SNOTEL
0121 PM HEAVY SNOW 13 W BARNUM 43.63N 107.18W
01/09/2011 E6.00 INCHES WASHAKIE WY MESONET
MIDDLE POWDER SNOTEL
0121 PM SNOW 24 SW BUFFALO 44.16N 107.13W
01/09/2011 E5.00 INCHES WASHAKIE WY MESONET
POWDER RIVER PASS SNOTEL
0122 PM HEAVY SNOW 18 E SHELL 44.50N 107.43W
01/09/2011 E6.00 INCHES BIG HORN WY MESONET
SHELL CREEK SNOTEL
0122 PM SNOW 14 WNW MAYOWORTH 43.89N 107.06W
01/09/2011 E5.00 INCHES JOHNSON WY MESONET
BEAR TRAP MEADOW SNOTEL
0122 PM HEAVY SNOW 17 W BUFFALO 44.40N 107.06W
01/09/2011 E6.00 INCHES JOHNSON WY MESONET
CLOUD PEAK RESERVOIR SNOTEL
0122 PM SNOW 21 SW BARNUM 43.47N 107.24W
01/09/2011 E3.00 INCHES NATRONA WY MESONET
GRAVE SPRING SNOTEL
0122 PM HEAVY SNOW 14 WSW BUFFALO 44.26N 106.98W
01/09/2011 E6.00 INCHES JOHNSON WY MESONET
HANSEN SAWMILL SNOTEL
0123 PM SNOW 12 SW LANDER 42.70N 108.90W
01/09/2011 E2.00 INCHES FREMONT WY MESONET
TOWNSEND CREEK SNOTEL
0123 PM SNOW EAST ENTRANCE 44.48N 110.00W
01/09/2011 M1.00 INCHES PARK WY CO-OP OBSERVER
YELLOWSTONE EAST ENTRANCE
0124 PM SNOW GREYBULL 44.49N 108.05W
01/09/2011 M0.70 INCHES BIG HORN WY CO-OP OBSERVER
0124 PM SNOW RIVERTON 43.03N 108.37W
01/09/2011 M3.50 INCHES FREMONT WY CO-OP OBSERVER
0124 PM SNOW 2 W RIVERTON 43.02N 108.42W
01/09/2011 M3.50 INCHES FREMONT WY NWS EMPLOYEE
0124 PM SNOW 3 NE SUNSHINE 44.07N 108.95W
01/09/2011 M0.60 INCHES PARK WY CO-OP OBSERVER
0125 PM HEAVY SNOW 16 SSE TEN SLEEP 43.81N 107.36W
01/09/2011 M7.00 INCHES WASHAKIE WY CO-OP OBSERVER
0125 PM SNOW 9 NE THERMOPOLIS 43.75N 108.14W
01/09/2011 M2.00 INCHES HOT SPRINGS WY CO-OP OBSERVER
0125 PM SNOW TOWER FALLS RANGER STAT 44.91N 110.42W
01/09/2011 M1.40 INCHES YELLOWSTONE WY CO-OP OBSERVER
0126 PM SNOW 1 WSW LANDER 42.82N 108.74W
01/09/2011 M4.80 INCHES FREMONT WY TRAINED SPOTTER
0128 PM SNOW 5 WSW CASPER 42.81N 106.41W
01/09/2011 M3.30 INCHES NATRONA WY TRAINED SPOTTER
0128 PM HEAVY SNOW CASPER AIRPORT 42.88N 106.42W
01/09/2011 M7.10 INCHES NATRONA WY CO-OP OBSERVER
0128 PM SNOW 1 S LANDER 42.80N 108.72W
01/09/2011 M4.80 INCHES FREMONT WY CO-OP OBSERVER
LANDER AIRPORT
0128 PM SNOW 11 WSW CASPER 42.78N 106.53W
01/09/2011 M3.00 INCHES NATRONA WY TRAINED SPOTTER
0129 PM SNOW 2 WSW CODY 44.51N 109.09W
01/09/2011 M2.00 INCHES PARK WY TRAINED SPOTTER
0129 PM SNOW 5 ESE CODY 44.49N 108.96W
01/09/2011 M3.00 INCHES PARK WY TRAINED SPOTTER
0132 PM HEAVY SNOW 5 NNW TEN SLEEP 44.10N 107.45W
01/09/2011 M6.20 INCHES WASHAKIE WY TRAINED SPOTTER
0133 PM SNOW 27 S TEN SLEEP 43.65N 107.37W
01/09/2011 M4.80 INCHES WASHAKIE WY TRAINED SPOTTER
0133 PM SNOW KAYCEE 43.71N 106.63W
01/09/2011 M4.00 INCHES JOHNSON WY TRAINED SPOTTER
0133 PM SNOW JEFFREY CITY 42.49N 107.82W
01/09/2011 M1.00 INCHES FREMONT WY CO-OP OBSERVER
0134 PM SNOW THERMOPOLIS 43.64N 108.21W
01/09/2011 M1.00 INCHES HOT SPRINGS WY TRAINED SPOTTER
0134 PM SNOW LOVELL 44.83N 108.40W
01/09/2011 M1.00 INCHES BIG HORN WY TRAINED SPOTTER
0134 PM SNOW KAYCEE 43.71N 106.63W
01/09/2011 M4.00 INCHES JOHNSON WY TRAINED SPOTTER
0134 PM SNOW BUFFALO 44.34N 106.70W
01/09/2011 M2.00 INCHES JOHNSON WY TRAINED SPOTTER
0134 PM SNOW BUFFALO 44.35N 106.69W
01/09/2011 M3.00 INCHES JOHNSON WY TRAINED SPOTTER
0134 PM SNOW 7 S CASPER 42.73N 106.35W
01/09/2011 M4.00 INCHES NATRONA WY TRAINED SPOTTER
CASPER MOUNTAIN
0135 PM SNOW 10 S LANDER 42.69N 108.68W
01/09/2011 M5.50 INCHES FREMONT WY NWS EMPLOYEE
RED CANYON
0135 PM SNOW SINKS CANYON 42.75N 108.79W
01/09/2011 M5.50 INCHES FREMONT WY PUBLIC
0136 PM SNOW HUDSON 42.89N 108.58W
01/09/2011 M4.20 INCHES FREMONT WY PUBLIC
0137 PM SNOW BUFFALO 44.35N 106.70W
01/09/2011 M2.50 INCHES JOHNSON WY TRAINED SPOTTER
0149 PM HEAVY SNOW MILLS 42.84N 106.38W
01/09/2011 M6.50 INCHES NATRONA WY PUBLIC
&&Local storm report, Jan 9, 1:04 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0204 PM MDT SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM SNOW 2 E RIVERTON 43.03N 108.38W
01/08/2011 M3.20 INCHES FREMONT WY TRAINED SPOTTER
0119 PM SNOW 1 WSW CANYON 44.72N 110.51W
01/09/2011 E3.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0119 PM HEAVY SNOW 16 N PAHASKA 44.73N 109.91W
01/09/2011 E8.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0119 PM SNOW 10 W PAHASKA 44.48N 110.16W
01/09/2011 E3.00 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0119 PM SNOW 4 WSW PAHASKA 44.48N 110.04W
01/09/2011 E2.00 INCHES YELLOWSTONE WY MESONET
SYLVAN ROAD SNOTEL
0119 PM SNOW 25 NE MORAN JUNCTION 44.15N 110.22W
01/09/2011 E5.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0119 PM SNOW 21 W CLARK 44.94N 109.57W
01/09/2011 E4.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0119 PM HEAVY SNOW 19 WSW WAPITI 44.38N 109.79W
01/09/2011 E6.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0120 PM HEAVY SNOW 14 NE PAHASKA 44.65N 109.78W
01/09/2011 E8.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0120 PM SNOW 18 SW CODY 44.30N 109.24W
01/09/2011 E2.00 INCHES PARK WY MESONET
MARQUETTE SNOTEL
0120 PM SNOW 18 WSW MEETEETSE 44.03N 109.18W
01/09/2011 E2.00 INCHES PARK WY MESONET
TIMBER CREEK SNOTEL
0120 PM SNOW 26 WSW CLARK 44.80N 109.66W
01/09/2011 E4.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
0121 PM SNOW 28 E LOVELL 44.80N 107.84W
01/09/2011 E3.00 INCHES BIG HORN WY MESONET
BALD MOUNTAIN SNOTEL
0121 PM HEAVY SNOW 14 NE SHELL 44.68N 107.58W
01/09/2011 E6.00 INCHES BIG HORN WY MESONET
BONE SPRINGS DIVIDE SNOTEL
0121 PM HEAVY SNOW 13 W BARNUM 43.63N 107.18W
01/09/2011 E6.00 INCHES WASHAKIE WY MESONET
MIDDLE POWDER SNOTEL
0121 PM SNOW 24 SW BUFFALO 44.16N 107.13W
01/09/2011 E5.00 INCHES WASHAKIE WY MESONET
POWDER RIVER PASS SNOTEL
0122 PM HEAVY SNOW 18 E SHELL 44.50N 107.43W
01/09/2011 E6.00 INCHES BIG HORN WY MESONET
SHELL CREEK SNOTEL
0122 PM SNOW 14 WNW MAYOWORTH 43.89N 107.06W
01/09/2011 E5.00 INCHES JOHNSON WY MESONET
BEAR TRAP MEADOW SNOTEL
0122 PM HEAVY SNOW 17 W BUFFALO 44.40N 107.06W
01/09/2011 E6.00 INCHES JOHNSON WY MESONET
CLOUD PEAK RESERVOIR SNOTEL
0122 PM SNOW 21 SW BARNUM 43.47N 107.24W
01/09/2011 E3.00 INCHES NATRONA WY MESONET
GRAVE SPRING SNOTEL
0122 PM HEAVY SNOW 14 WSW BUFFALO 44.26N 106.98W
01/09/2011 E6.00 INCHES JOHNSON WY MESONET
HANSEN SAWMILL SNOTEL
0123 PM SNOW 12 SW LANDER 42.70N 108.90W
01/09/2011 E2.00 INCHES FREMONT WY MESONET
TOWNSEND CREEK SNOTEL
0123 PM SNOW EAST ENTRANCE 44.48N 110.00W
01/09/2011 M1.00 INCHES PARK WY CO-OP OBSERVER
YELLOWSTONE EAST ENTRANCE
0124 PM SNOW GREYBULL 44.49N 108.05W
01/09/2011 M0.70 INCHES BIG HORN WY CO-OP OBSERVER
0124 PM SNOW RIVERTON 43.03N 108.37W
01/09/2011 M3.50 INCHES FREMONT WY CO-OP OBSERVER
0124 PM SNOW 2 W RIVERTON 43.02N 108.42W
01/09/2011 M3.50 INCHES FREMONT WY NWS EMPLOYEE
0124 PM SNOW 3 NE SUNSHINE 44.07N 108.95W
01/09/2011 M0.60 INCHES PARK WY CO-OP OBSERVER
0125 PM HEAVY SNOW 16 SSE TEN SLEEP 43.81N 107.36W
01/09/2011 M7.00 INCHES WASHAKIE WY CO-OP OBSERVER
0125 PM SNOW 9 NE THERMOPOLIS 43.75N 108.14W
01/09/2011 M2.00 INCHES HOT SPRINGS WY CO-OP OBSERVER
0125 PM SNOW TOWER FALLS RANGER STAT 44.91N 110.42W
01/09/2011 M1.40 INCHES YELLOWSTONE WY CO-OP OBSERVER
0126 PM SNOW 1 WSW LANDER 42.82N 108.74W
01/09/2011 M4.80 INCHES FREMONT WY TRAINED SPOTTER
0128 PM SNOW 5 WSW CASPER 42.81N 106.41W
01/09/2011 M3.30 INCHES NATRONA WY TRAINED SPOTTER
0128 PM HEAVY SNOW CASPER AIRPORT 42.88N 106.42W
01/09/2011 M7.10 INCHES NATRONA WY CO-OP OBSERVER
0128 PM SNOW 1 S LANDER 42.80N 108.72W
01/09/2011 M4.80 INCHES FREMONT WY CO-OP OBSERVER
LANDER AIRPORT
0128 PM SNOW 11 WSW CASPER 42.78N 106.53W
01/09/2011 M3.00 INCHES NATRONA WY TRAINED SPOTTER
0129 PM SNOW 2 WSW CODY 44.51N 109.09W
01/09/2011 M2.00 INCHES PARK WY TRAINED SPOTTER
0129 PM SNOW 5 ESE CODY 44.49N 108.96W
01/09/2011 M3.00 INCHES PARK WY TRAINED SPOTTER
0132 PM HEAVY SNOW 5 NNW TEN SLEEP 44.10N 107.45W
01/09/2011 M6.20 INCHES WASHAKIE WY TRAINED SPOTTER
0133 PM SNOW 27 S TEN SLEEP 43.65N 107.37W
01/09/2011 M4.80 INCHES WASHAKIE WY TRAINED SPOTTER
0133 PM SNOW KAYCEE 43.71N 106.63W
01/09/2011 M4.00 INCHES JOHNSON WY TRAINED SPOTTER
0133 PM SNOW JEFFREY CITY 42.49N 107.82W
01/09/2011 M1.00 INCHES FREMONT WY CO-OP OBSERVER
0134 PM SNOW THERMOPOLIS 43.64N 108.21W
01/09/2011 M1.00 INCHES HOT SPRINGS WY TRAINED SPOTTER
0134 PM SNOW LOVELL 44.83N 108.40W
01/09/2011 M1.00 INCHES BIG HORN WY TRAINED SPOTTER
0134 PM SNOW KAYCEE 43.71N 106.63W
01/09/2011 M4.00 INCHES JOHNSON WY TRAINED SPOTTER
0134 PM SNOW BUFFALO 44.34N 106.70W
01/09/2011 M2.00 INCHES JOHNSON WY TRAINED SPOTTER
0134 PM SNOW BUFFALO 44.35N 106.69W
01/09/2011 M3.00 INCHES JOHNSON WY TRAINED SPOTTER
0134 PM SNOW 7 S CASPER 42.73N 106.35W
01/09/2011 M4.00 INCHES NATRONA WY TRAINED SPOTTER
CASPER MOUNTAIN
0135 PM SNOW 10 S LANDER 42.69N 108.68W
01/09/2011 M5.50 INCHES FREMONT WY NWS EMPLOYEE
RED CANYON
0135 PM SNOW SINKS CANYON 42.75N 108.79W
01/09/2011 M5.50 INCHES FREMONT WY PUBLIC
0136 PM SNOW HUDSON 42.89N 108.58W
01/09/2011 M4.20 INCHES FREMONT WY PUBLIC
0137 PM SNOW BUFFALO 44.35N 106.70W
01/09/2011 M2.50 INCHES JOHNSON WY TRAINED SPOTTER
0149 PM HEAVY SNOW MILLS 42.84N 106.38W
01/09/2011 M6.50 INCHES NATRONA WY PUBLIC
&&Nearby
Winter Storm Warnings in Wyoming, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.